Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 121, NWS Tulsa, OK

June 12, 2014Osage County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 12, 2014, 1:30 AM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2014, 1:30 AM CDT (06:30 UTC)
Expired
Jun 12, 2014, 2:30 AM CDT
In force
60 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Osage County, OK, Pawnee County, OK

The radar

The Tulsa radar (KINX), 120 km from the middle of the area, began a volume at 06:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 12:59 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 6.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2014-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1021 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2014-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1021 J/kg
Mixed-layer CIN
-307 J/kg
Mixed-layer LCL
1980 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

871 
WUUS54 KTSA 120630
SVRTSA
OKC113-117-120730-
/O.NEW.KTSA.SV.W.0121.140612T0630Z-140612T0730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
130 AM CDT THU JUN 12 2014

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OSAGE COUNTY IN NORTHEAST OKLAHOMA...
  PAWNEE COUNTY IN NORTHEAST OKLAHOMA...

* UNTIL 230 AM CDT

* AT 126 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM CHILOCCO TO 23 MILES NORTHWEST OF STILLWATER...AND
  MOVING EAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...APPERSON...GRAINOLA...WEBB
  CITY...BURBANK...SHIDLER...FORAKER...FAIRFAX...RALSTON...PAWNEE...
  SKEDEE...PEARSONIA...QUAY...MARAMEC...BLACKBURN...JENNINGS...
  HALLETT...PAWHUSKA...BIGHEART...TERLTON...SUNSET LAKE...
  CLEVELAND...WYNONA...HOMINY...WAH SHA SHE STATE PARK...PERSHING...
  OSAGE HILLS STATE PARK...NELAGONEY AND OSAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3700 9602 3616 9643 3616 9683 3624 9682
      3624 9692 3633 9693 3633 9704 3651 9704
      3656 9691 3658 9690 3659 9705 3668 9707
      3670 9704 3669 9695 3675 9689 3675 9683
      3679 9676 3701 9675
TIME...MOT...LOC 0629Z 269DEG 47KT 3695 9704 3627 9740

HAIL...1.00IN
WIND...60MPH

$$
4 follow-up statements
516 
WWUS54 KTSA 120648
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
148 AM CDT THU JUN 12 2014

OKC113-117-120730-
/O.CON.KTSA.SV.W.0121.000000T0000Z-140612T0730Z/
OSAGE OK-PAWNEE OK-
148 AM CDT THU JUN 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PAWNEE AND
OSAGE COUNTIES UNTIL 230 AM CDT...

AT 146 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEWKIRK TO 13 MILES NORTHWEST OF STILLWATER...AND
MOVING EAST AT 45 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...APPERSON...WEBB CITY...
  BURBANK...GRAINOLA...SHIDLER...PAWNEE...RALSTON...FAIRFAX...
  FORAKER...SKEDEE...QUAY...SUNSET LAKE...WAH SHA SHE STATE PARK...
  OSAGE HILLS STATE PARK...CLEVELAND...BLACKBURN...MARAMEC...
  HALLETT...TERLTON...JENNINGS...BIGHEART...PEARSONIA...NELAGONEY...
  PERSHING...WYNONA...HOMINY...OSAGE AND PAWHUSKA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3700 9602 3616 9643 3616 9683 3624 9682
      3624 9692 3633 9693 3633 9704 3651 9704
      3656 9691 3658 9690 3659 9705 3668 9707
      3670 9704 3669 9695 3675 9689 3675 9683
      3679 9676 3701 9675
TIME...MOT...LOC 0648Z 266DEG 38KT 3686 9701 3621 9725

HAIL...1.00IN
WIND...70MPH

$$
611 
WWUS54 KTSA 120702
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
202 AM CDT THU JUN 12 2014

OKC113-117-120730-
/O.CON.KTSA.SV.W.0121.000000T0000Z-140612T0730Z/
OSAGE OK-PAWNEE OK-
202 AM CDT THU JUN 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PAWNEE AND
WESTERN OSAGE COUNTIES UNTIL 230 AM CDT...

AT 200 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM KAW CITY TO 9 MILES WEST OF RALSTON TO GLENCOE...AND
MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IN OR NEAR THE PATH INCLUDE...APPERSON...BURBANK...WEBB
  CITY...PAWNEE...RALSTON...GRAINOLA...FAIRFAX...SHIDLER...SKEDEE...
  FORAKER...MARAMEC...QUAY...BLACKBURN...PEARSONIA...HALLETT...
  JENNINGS...CLEVELAND AND TERLTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3700 9638 3616 9643 3616 9683 3624 9682
      3624 9692 3633 9693 3633 9704 3651 9704
      3657 9690 3659 9692 3659 9705 3668 9707
      3670 9704 3669 9695 3675 9689 3675 9683
      3679 9676 3701 9675
TIME...MOT...LOC 0702Z 278DEG 45KT 3676 9680 3649 9686
          3619 9696

HAIL...<.75IN
WIND...60MPH

$$
100 
WWUS54 KTSA 120716
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
216 AM CDT THU JUN 12 2014

OKC113-117-120730-
/O.CON.KTSA.SV.W.0121.000000T0000Z-140612T0730Z/
OSAGE OK-PAWNEE OK-
216 AM CDT THU JUN 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PAWNEE AND
WESTERN OSAGE COUNTIES UNTIL 230 AM CDT...

AT 213 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTH OF KAW LAKE TO 10 MILES NORTHWEST OF 
RALSTON TO MORRISON...AND MOVING EAST AT 50 MPH.  WIND GUSTS TO 60
MPH WILL BE POSSIBLE WELL AHEAD OF THE THUNDERSTORM LINE. 

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IN OR NEAR THE PATH INCLUDE...APPERSON...WEBB CITY...
  BURBANK...PAWNEE...GRAINOLA...RALSTON...SHIDLER...FAIRFAX...
  SKEDEE...FORAKER...QUAY...CLEVELAND...BLACKBURN...MARAMEC...
  HALLETT...TERLTON...JENNINGS AND PEARSONIA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3700 9638 3616 9643 3616 9683 3624 9682
      3624 9692 3633 9693 3633 9704 3651 9704
      3657 9690 3659 9692 3659 9705 3668 9707
      3670 9704 3669 9695 3675 9689 3675 9683
      3679 9676 3701 9675
TIME...MOT...LOC 0715Z 278DEG 45KT 3685 9679 3658 9685
          3628 9696

HAIL...<.75IN
WIND...60MPH

$$
833 
WWUS54 KTSA 120726
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
226 AM CDT THU JUN 12 2014

OKC113-117-120736-
/O.EXP.KTSA.SV.W.0121.000000T0000Z-140612T0730Z/
OSAGE OK-PAWNEE OK-
226 AM CDT THU JUN 12 2014

...THE SEVERE THUNDERSTORM WARNING FOR PAWNEE AND WESTERN OSAGE
COUNTIES WILL EXPIRE AT 230 AM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY.  HOWEVER...GUSTY WINDS TO 45 MPH ARE STILL POSSIBLE WITH 
THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN TULSA.

LAT...LON 3700 9638 3616 9643 3616 9683 3624 9682
      3624 9692 3633 9693 3633 9704 3651 9704
      3657 9690 3659 9692 3659 9705 3668 9707
      3670 9704 3669 9695 3675 9689 3675 9683
      3679 9676 3701 9675
TIME...MOT...LOC 0726Z 278DEG 45KT 3683 9662 3656 9668
          3626 9679

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 11:51 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jun 11, 11:51 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1151 PM CDT WED JUN 11 2014

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FLYING CONDITIONS WILL DETERIORATE OVERNIGHT AND THROUGH
THURSDAY MORNING AS AN MCS MOVES THROUGH THE AREA. CONDITIONS
WILL IMPROVE FROM WEST TO EAST THURSDAY AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 939 PM CDT WED JUN 11 2014/

DISCUSSION...
AN MCS IS IN THE PROCESS OF ORGANIZING ACROSS KANSAS AT THIS TIME
AND THIS SYSTEM WILL BEGIN TO ACCELERATE TO THE SOUTHEAST OVER THE
NEXT FEW HOURS. THE STORMS WILL LIKELY MAINTAIN THEIR INTENSITY
UNTIL THEY REACH OUR FORECAST AREA...AND THEN BEGIN TO GRADUALLY
WEAKEN AS THEY ENCOUNTER A MORE STABLE AIRMASS...ESPECIALLY TO THE
EAST OF HIGHWAY 75. DAMAGING WIND GUSTS WILL BE THE GREATEST
THREAT...MAINLY WEST OF HIGHWAY 75. THE STRONGER STORMS AND
HEAVIEST RAINFALL WILL LIKELY PROPAGATE MORE SOUTH THAN EAST LATE
TONIGHT AND THURSDAY MORNING.

HAVE SPED UP THE PROGRESS OF THE MCS FROM THE PREVIOUS FORECAST
WHICH RESULTS IN HIGHER POPS LATE TONIGHT AND LOWER POPS
THURSDAY...ESPECIALLY THURSDAY AFTERNOON. MADE A FEW OTHER MINOR
ADJUSTMENTS AS WELL BUT NOTHING MAJOR.

UPDATE ON THE WAY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...99
LONG TERM....99
AVIATION...10
Hazardous weather outlook, Jun 11, 5:10 PM CDT, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
510 PM CDT WED JUN 11 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-121000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
510 PM CDT WED JUN 11 2014

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA...MAINLY WEST OF HIGHWAY 75.
	ONSET...AFTER 1 AM.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA...MAINLY WEST OF HIGHWAY 75.
	ONSET...AFTER 1 AM.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA...MAINLY WST OF HIGHWAY 75.
	ONSET...AFTER 1 AM.

DISCUSSION...
A COMPLEX OF THUNDERSTORMS WILL CONTINUE TO ORGANIZE THIS EVENING
ACROSS EASTERN COLORADO AND WESTERN KANSAS AND WILL MOVE INTO
EASTERN OKLAHOMA AND POSSIBLY FAR NORTHWEST ARKANSAS LATE TONIGHT.
SOME OF THE THUNDERSTORMS MAY BE STRONG TO SEVERE WITH DAMAGING
WINDS BEING THE MAIN SEVERE WEATHER THREAT. HEAVY RAINFALL WILL
ALSO BE POSSIBLE...WHICH COULD CREATE LOCALIZED FLASH FLOODING...
ESPECIALLY IN LOCATIONS THAT RECENTLY RECEIVED HEAVY RAINFALL.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE THUNDERSTORM COMPLEX WITH THE POTENTIAL FOR ADDITIONAL HEAVY
RAINFALL WILL LIKELY BE ONGOING ACROSS MUCH OF EASTERN OKLAHOMA
INTO NORTHWEST ARKANSAS THURSDAY MORNING. THIS ACTIVITY IS
EXPECTED TO SPREAD THROUGH THE REGION DURING THE DAY WITH CHANCES
TAPERING OFF THURSDAY NIGHT. SEVERE WEATHER POTENTIAL WILL REMAIN
POSSIBLE THROUGH THE DAY...WITH THE GREATER THREAT ACROSS
SOUTHEAST OKLAHOMA DURING THE AFTERNOON HOURS AS INSTABILITY
BEGINS TO INCREASE WITH DAYTIME HEATING.

THUNDERSTORM CHANCES WILL RETURN LATE IN THE WEEKEND AND INTO THE
FIRST PART OF NEXT WEEK ACROSS THE REGION AS A COLD FRONT
APPROACHES FROM THE NORTHWEST AND STALLS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 2:23 AM CDTSpecial Weather StatementTSACreek, Okfuskee, Osage, Pawnee, Tulsa, Washington52 min
Jun 12, 2:51 AM CDTSpecial Weather StatementTSACreek, Okfuskee, Okmulgee54 min
Jun 12, 4:06 AM CDTSpecial Weather StatementTSAPittsburg54 min
Jun 12, 4:57 AM CDTSpecial Weather StatementTSAChoctaw, Pittsburg, Pushmataha63 min
Jun 12, 5:50 AM CDTSpecial Weather StatementTSAChoctaw, Pushmataha55 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.